MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH M-CONNECTOR PKG. ASS; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH M-CONNECTOR PKG. ASS; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-8007
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that item was being used and as the jaw was being closed, the item came away.No patient injuries reported.
 
Additional Manufacturer Narrative
The returned instrument, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the returned devices and the reported incident.Visual inspection shows a deployed smartstich m connector with a detached upper jaw.The jaw was not returned with the device.No manufacturing anomalies could be visually identified.The returned m-connector was adapted in to a smart stich device (om-8000).The lock function has been tested and performed as intended.The needles have been selected and could be fired as specified.The complaint was verified and the root cause could be determined due to a mechanical component failure.

Brand Name
SMARTSTITCH M-CONNECTOR PKG. ASS
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8005197
Report Number3006524618-2018-00560
Device Sequence Number13811284
Product Code GAT
UDI-Device Identifier00817470005714
UDI-Public00817470005714
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/21/2019
Device Catalogue NumberOM-8007
Device Lot Number1136529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1